Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2018, 5:04 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 6, 2018, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544 WUUS52 KMFL 062104 SVRMFL FLC011-099-062130- /O.NEW.KMFL.SV.W.0014.180606T2104Z-180606T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 504 PM EDT WED JUN 6 2018 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northern Broward County in southeastern Florida... Southeastern Palm Beach County in southeastern Florida... * Until 530 PM EDT. * At 504 PM EDT, a severe thunderstorm was located over Deerfield Beach, moving east at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach and Margate. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2622 8020 2640 8019 2644 7989 2617 7990 TIME...MOT...LOC 2104Z 271DEG 12KT 2631 8011 HAIL...0.88IN WIND...60MPH $$ RAG
2 follow-up statements
484 WWUS52 KMFL 062107 SVSMFL Severe Weather Statement National Weather Service Miami FL 507 PM EDT WED JUN 6 2018 FLC011-099-062130- /O.CON.KMFL.SV.W.0014.000000T0000Z-180606T2130Z/ Broward FL-Palm Beach FL- 507 PM EDT WED JUN 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES... At 506 PM EDT, a severe thunderstorm was located over Deerfield Beach, moving east at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach and Margate. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2622 8020 2640 8019 2644 7989 2617 7990 TIME...MOT...LOC 2106Z 271DEG 12KT 2631 8010 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ RAG
489
WWUS52 KMFL 062121
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
521 PM EDT WED JUN 6 2018
FLC011-099-062130-
/O.EXP.KMFL.SV.W.0014.000000T0000Z-180606T2130Z/
Broward FL-Palm Beach FL-
521 PM EDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible showers and thunderstorms
over the next hour.
LAT...LON 2622 8020 2640 8019 2644 7989 2617 7990
TIME...MOT...LOC 2120Z 271DEG 12KT 2631 8005
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 6, 3:52 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 352 PM EDT Wed Jun 6 2018 .DISCUSSION... REST OF TODAY AND TONIGHT: Scattered to numerous thunderstorms this afternoon into the evening across the Lake Okeechobee and east coast regions. Cooler air aloft today compared to yesterday will allow for some of the stronger convection to be capable of producing strong downburst winds and small hail. Convection will continue throughout the afternoon and evening tapering off after sunset. SHORT TERM (Thursday Through Saturday): An upper level low situated in the northeastern Gulf will drive our weather pattern the next couple of days as it meanders just to the west of the peninsula. This will allow cooler temperatures aloft, steep lapse rates and increase in moisture. Therefore, the next few days we will see an increase in convective coverage across the area with a favorable environment for stronger thunderstorms to produce strong downburst and small hail each afternoon and evening. LONG TERM (Early Next Week): The upper level low across the northeastern Gulf will gradually weaken as the western Atlantic ridge will work its way into the region. This will bring light flow across the area. Mid-levels will warm and a return to more typical climo weather pattern across the area. Scattered showers and storms developing along the seabreezes each afternoon and concentrating over the interior and Lake Okeechobee regions. Daily maxima and minima temperatures will be around normal in the extended forecast period. && .MARINE... MARINE: South-southwest winds around 10 to 15kts the rest of today. Tomorrow winds will shift to be out of the south-south east becoming southeast this weekend around 10kts. Seas will be 3 feet or less through the weekend. Scattered to numerous storms moving offshore the rest of today and Thursday in the Atlantic waters. The rest of the week storms will focus over the interior and Lake Okeechobee. && .AVIATION... VFR conditions should prevail, but scattered to numerous thunderstorms are expected today across eastern terminals, where brief but possibly significant restrictions are likely. Where rain chances are higher, have TEMPO TSRA group at PBI from 20-24z. TMB and possibly MIA may remain SW of greatest thunderstorm coverage, and APF will remain dry. Generally SW wind 10 KT expected today, but Atlantic sea breeze may penetrate PBI/FLL/MIA bringing a several hour period of SSE winds at 10 to 15 KT. Light wind tonight, then SW at 10 KT Thursday morning. After this evening, showers will likely hold off eastern terminals until Thursday afternoon, but Naples could see some showers Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 90 75 90 / 40 70 50 50 Fort Lauderdale 77 90 76 89 / 30 60 40 50 Miami 76 92 76 90 / 20 70 40 50 Naples 77 90 76 90 / 10 50 10 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...33/Kelly MARINE...33/Kelly AVIATION...23/SK
Hazardous weather outlook, Jun 6, 11:40 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1140 AM EDT Wed Jun 6 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1140 AM EDT Wed Jun 6 2018 ...ISOLATED STRONG THUNDERSTORMS EASTERN AREAS AND AROUND THE LAKE... ...WATERSPOUTS POSSIBLE LAKE OKEECHOBEE AND NEARSHORE ATLANTIC... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected this afternoon and evening, mainly away from the Gulf Coast. The primary threat is cloud to ground lightning, but isolated strong thunderstorms will be capable of producing high winds and hail. Waterspouts: Thunderstorms could produce waterspouts on Lake Okeechobee and nearshore Atlantic waters this afternoon and evening. Wind: The strongest thunderstorms today over northern and eastern areas will be capable of producing wind gusts to 55 mph. Hail: Small hail is possible in the strongest thunderstorms today, generally over the east coast urban areas as well as near Lake Okeechobee. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms are expected each day, mainly during the afternoons. The focus will be toward the east coast Thursday, then over the interior Friday into early next week. The primary threat will be lightning, although gusty winds and locally heavy rain are also possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and hail. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 6, 3:33 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT WED JUN 6 2018
FLZ067-068-168-062000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
333 PM EDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...
* At 333 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Beach Gardens, moving
northeast at 30 mph.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph will be
possible with this storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach,
Tequesta, Juno Beach, North Palm Beach, Lake Park, Juno Ridge, Fau
North Campus, Philo Farms, Limestone Creek and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2681 8003 2677 8015 2692 8025 2696 8019
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1933Z 241DEG 25KT 2689 8013
RAGSpecial weather statement, Jun 6, 3:54 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
354 PM EDT WED JUN 6 2018
FLZ073-074-173-174-062045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
354 PM EDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI-DADE COUNTY UNTIL
445 PM EDT...
* At 353 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Miami
Beach to 8 miles east of Black Point. Movement was east at 10 mph.
* Dime size hail, funnel clouds, and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Homestead, Coral Gables, Key
Biscayne, South Miami, Surfside, Homestead Miami Speedway, Black
Point, Miami Gardens, The Redland, Virginia Key, Kendall, North
Miami, Doral, North Miami Beach, Aventura and Miami Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2565 8008 2560 8013 2553 8009 2542 8013
2545 8054 2596 8033 2596 8030 2597 8029
2597 8010 2600 8004 2582 8004
TIME...MOT...LOC 1953Z 257DEG 8KT 2583 8013 2551 8018
RAGLocal storm report, Jun 6, 4:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT WED JUN 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
06/06/2018 M39 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST AT MESONET SITE
L005
0330 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.79W
06/06/2018 M43 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 43 MPH AT
MESONET SITE L001 OVER LAKE OKEECHOBEE.
0339 PM MARINE TSTM WIND 1 NNE JUNO BEACH 26.89N 80.05W
06/06/2018 M41 MPH AMZ650 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 41 MPH AT THE
WXFLOW SITE XJUP.
0341 PM MARINE TSTM WIND 4 SE JUPITER 26.89N 80.05W
06/06/2018 M42 MPH AMZ650 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 42 MPH AT THE
WXFLOW SITE XOAK.
0400 PM MARINE TSTM WIND 8 SSE KEY BISCAYNE 25.59N 80.10W
06/06/2018 M40 MPH AMZ651 FL C-MAN STATION
A THUNDERSTORM PRODUCED A WIND GUST OF 40 MPH AT FOWEY
ROCKS. THIS SITE IS ELEVATED AT 144 FEET.
&&
EVENT NUMBER MFL1800168
EVENT NUMBER MFL1800169
EVENT NUMBER MFL1800170
EVENT NUMBER MFL1800171
EVENT NUMBER MFL1800172
CWCSpecial weather statement, Jun 6, 4:45 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Miami FL 445 PM EDT WED JUN 6 2018 FLZ067-068-071-072-168-172-062130- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 445 PM EDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 530 PM EDT... * At 445 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Parkland, or near Coral Springs, moving east at 15 mph. * Small hail, funnel clouds, and winds in excess of 45 mph will be possible with this storm. * Locations impacted include... Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut Creek, North Lauderdale, Parkland, Hillsboro Beach, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Whisper Walk, Godfrey Road and Kings Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8028 2639 8031 2649 7994 2622 7989 TIME...MOT...LOC 2045Z 260DEG 14KT 2631 8022 RAG
Special weather statement, Jun 6, 4:50 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT WED JUN 6 2018
FLZ066>068-168-062115-
Hendry FL-Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
450 PM EDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY AND PALM
BEACH COUNTIES UNTIL 515 PM EDT...
* At 449 PM EDT, National Weather Service meteorologists were
tracking showers and thunderstorms developing along a line
extending from near North County Airport to Lion Country Safari
Park to 11 miles southwest of Loxahatchee Groves to 11 miles east
of Belle Glade Camp to 9 miles north of Rotenberger Wildlife
Refuge. Movement was southeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds will be possible with
these storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach,
Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lake
Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International
Airport, Port Of Palm Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2679 7992 2666 8003 2639 8020 2635 8027
2633 8039 2634 8082 2657 8100 2664 8056
2667 8049 2696 8032 2696 8017
TIME...MOT...LOC 2049Z 317DEG 22KT 2692 8026 2672 8037 2663 8044 2659
8051 2654 8087
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 5, 8:59 PM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 6, 1:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 6, 3:02 PM EDT | Special Marine Warning | MFL | 43 min | |
| Jun 6, 3:33 PM EDT | Special Weather Statement | MFL | Martin | 27 min |
| Jun 6, 3:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 6, 3:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 6, 3:54 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Jun 6, 4:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 6, 4:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 6, 4:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Jun 6, 5:01 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 6, 5:20 PM EDT | Special Marine Warning | MFL | 115 min | |
| Jun 6, 5:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jun 6, 5:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jun 6, 6:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 6, 7:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.